It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: Too much Xanax?
Jul 30, 2007
What I find interesting is that it seems like it's an either/or situation with your psych and meds. Either it's a benzodiazepine (such as Xanax) or an SSRI (Lexapro). Many psych's prescribe both to take simultaneously because they compliment each other.

SSRI's have a nasty habit of increasing anxiety until your body becomes accustomed to the med, while benzo's kinda slow down the central nervous system. But they both have completely different job functions. SSRI's affect neurotransmitter cells in your brain, while benzo's affect GABA receptors, resulting in a tranquilizing effect.

They are taken concurrently to offset the anxiety/panic side effects of either one. I understand your concern in regards to the side effects of either med, but IMO they may not be as bad if you find a psych that uses the meds in unison, where you will take smaller doses of each, but at the same time. This lower daily dosage will decrease the side effects.

For example, you take 4 to 6 mg of Xanax. That, IMO, is way too much. When you were taking Lexapro, how much was it? 200-300 mg? That's a lot, too.

I take .5 mg of Xanax 3 times a day with 75 mg of Zoloft (50 mg morning, 25 mg night) and although I had initial side effects, they eventually wore off.

I'm not saying this will be the case with you, but using the meds in unison creates a synergy that will allow you to take less of one or the other when taking it alone.

Shew. That was long winded. But I hope you at least try something like this. Maybe it could work for you.

Shakes
:jester:





All times are GMT -7. The time now is 01:45 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!